Hail, Coleman
- When
- April 23, 7:20 PM CST
- Where
- Coleman County, 1.38 mi N of Rockwood
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.520, -99.380
Mothball size hail was reported in southern Coleman County.
An isolated storm produced hail below the one inch criteria across southern Coleman County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An isolated storm produced hail below the one inch criteria across southern Coleman County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 23, 5:38 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED UPDATE NATIONAL WEATHER SERVICE SAN ANGELO TX 638 PM CDT FRI APR 23 2010 .DISCUSSION... SEE AVIATION SECTION. && .AVIATION... WITH AN UPPER TROUGH ENCROACHING FROM THE WEST...SCATTERED AND MID-LEVEL BASED SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR THIS EVENING ACROSS WEST CENTRAL TEXAS. GIVEN THE STRONG WINDS ALOFT AND POTENTIAL FOR DOWNWARD MOMENTUM TRANSPORT...A FEW OF THESE SHOWERS OR STORMS COULD BE ACCOMPANIED BY WIND GUSTS TO 35 KT. BETWEEN 03Z AND 08Z...SOME ELEVATED CONVECTION COULD DEVELOP ACROSS SOUTHEASTERN SECTIONS OF WEST CENTRAL TEXAS...MAINLY SOUTHEAST OF A LINE FROM SONORA TO BROWNWOOD. CARRYING VCTS AT KJCT AND KBBD TO ACCOUNT FOR THIS POSSIBILITY. AS THE TROUGH AXIS SWINGS THROUGH...SKIES WILL BE CLEARING SATURDAY MORNING. WEST WINDS WILL INCREASE AND BECOME GUSTY ON SATURDAY MORNING...CONTINUING THROUGH MOST OF THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ACROSS THE NORTHERN HALF OF WEST CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 533 PM CDT FRI APR 23 2010/ UPDATE... QUICK UPDATE FOR CURRENT RADAR TRENDS. DISCUSSION... ADDED SOME SLIGHT CHANCE POPS TO MUCH OF WEST CENTRAL TEXAS FOR THE NEXT FEW HOURS. RADARS CONTINUE TO SHOW A FEW SHOWER...AND EVEN A FEW LIGHTNING STRIKES...ACROSS THE NORTHWEST BIG COUNTRY. WASNT SURE WHETHER THIS WAS REACHING THE GROUND OR NOT...BUT CALLS INDICATE THAT AT LEAST SOME OF IT IS. ACTIVITY FARTHER WEST BETWEEN KSJT AND KMAF NOT AS ORGANIZED...AND DOUBT THAT ANY OF ITS REACHING THE GROUND YET. STILL...AS IT COMES EAST INTO SLIGHTLY BETTER MOISTURE...IT MAY. UPDATED TO ADD SLIGHT CHANCE POPS INTO MUCH OF THE AREA. PREV DISCUSSION... /ISSUED 333 PM CDT FRI APR 23 2010/ SHORT TERM... LATEST SURFACE ANALYSIS PLACES COLD FRONT JUST SOUTHEAST OF OUR NORTHWEST HILL COUNTRY COUNTIES. OUT WEST...A SURFACE TROUGH OF LOW PRESSURE EXTENDS FROM DALHART SOUTH TO LUBBOCK AND BIG SPRING. SATELLITE IMAGERY INDICATE MOSTLY SUNNY SKIES DOMINATE WEST CENTRAL TEXAS. THE NAM BRINGS A SECONDARY 500 MB TROUGH OF LOW PRESSURE ACROSS WEST CENTRAL TEXAS OVERNIGHT TONIGHT. MEANWHILE...THE NAM 925 MB RELATIVE HUMIDITY AND WIND FIELDS INDICATE SOME LOW-LEVEL MOISTURE MAY RETREAT BACK INTO A COUPLE OF OUR HEARTLAND AND NORTHWEST HILL COUNTRY COUNTIES LATER THIS EVENING. THUS...WILL CONTINUE SLIGHT CHANCE POPS FOR A FEW OF OUR SOUTHEASTERN COUNTIES FROM 00Z TO 06Z. OTHERWISE...WEATHER NIL FOR WEST CENTRAL TEXAS TONIGHT AND TOMORROW. AS FOR TEMPERATURES...NUMBERS CLOSER TO MET MOS GUIDANCE LOOK GOOD. 23/HUBER LONG TERM... THE UPPER LEVEL LOW RESPONSIBLE FOR THURSDAY NIGHTS RAINFALL WILL BE OVER THE SOUTHERN GREAT LAKES AREA BY EARLY SUNDAY WITH THE FORECAST AREA REMAINING UNDER A NORTHWEST FLOW ALOFT AS AN UPPER RIDGE BUILDS INTO THE WESTERN UNITED STATES. AS THE UPPER RIDGE BUILDS EAST OVER THE PLAINS BY MID-WEEK...A TROUGH WILL DIG INTO THE WESTERN STATES IN THE WAKE OF ITS DEPARTURE AND BRING THE AREA UNDER A SOUTHWEST FLOW ALOFT. THE UPPER TROUGH WILL THEN DRIFT EAST OVER THE CENTRAL PLAINS THROUGH THE END OF THE EXTENDED. WITH SYNOPTIC WEATHER SYSTEMS REMAINING NORTH OF THE AREA THROUGH THE EXTENDED...DRY AND WARMING CONDITIONS WILL DOMINATE OUR WEATHER PICTURE WITH AFTERNOON TEMPERATURES WARMING INTO THE MID 80S BY THE END OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 49 77 50 81 53 / 20 0 0 0 10 SAN ANGELO 49 79 48 81 52 / 20 10 0 0 0 JUNCTION 46 80 46 82 50 / 20 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 451 PM CDT FRI APR 23 2010 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 451 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING ACROSS PORTIONS OF THE NORTHWEST HILL COUNTRY...MAINLY ALONG AND SOUTHEAST OF A SAN SABA TO MASON TO JUNCTION LINE. IF STORMS DO DEVELOP...THEY WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE THREAT WILL BE SHORT LIVED...WITH THE STORMS QUICKLY PUSHING EAST OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE NORTHWEST HILL COUNTRY LATE THIS EVENING FOR A SHORT PERIOD OF TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 810 PM CDT FRI APR 23 2010 TXZ139-140-240215- COLEMAN TX-BROWN TX- 810 PM CDT FRI APR 23 2010 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR COLEMAN AND BROWN COUNTIES... AT 806 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF ROCKWOOD...OR ABOUT 12 MILES SOUTH OF SANTA ANNA...MOVING RAPIDLY NORTHEAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-67 NEAR THE COLEMAN-BROWN COUNTY LINE BY 820 PM CDT BANGS BY 825 PM CDT EARLY AND BROWNWOOD BY 835 PM CDT BLANKET BY 850 PM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The San Angelo radar (KSJT), 107 km away, was scanning. The volume nearest the first event began at 01:20 UTC.
1 hail. Local standard time, as filed.
Mothball size hail was reported in southern Coleman County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226223.